spunky 24/11/17
Last reply 4 months ago
Raynaud's Phenomenon

Hi
Does anyone else stuffer from Raynaud’s Disease or Phenomenon? If so, did you start suffering from it before or after your MS discovery?

Thanks

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.

There are no categories assigned yet.

islandgal
7 months ago

Hi.yes i have raynauds.had it years undiagnosed.found out since ms diagnosis and its seems to be worse since ms.winter is awful for the chillblains i get hand and feet.i have a prob tolerating heat and the cold with my ms anyway so doesnt help my poor circulation prob.
Hope this helps 😊


lmhf
7 months ago

Hello,
Yes I also suffer from Raynauds. I had it for many years before my MS diagnosis. If my hands or feet got cold due to weather, or handling a cold food item, I would suffer.
Now I just try to keep my digits warm in cooler weather to prevent the episode.
Hope you’re doing okay.


nicbb
7 months ago

Hi, yes I’m another Raynauds sufferer. Was diagnosed about 2 years before my ms diagnosis.
But probably had it for a number of years before that!
I take medication for it which has its own side effects albeit short lived thankfully


weaveroflight
7 months ago

I have had it since my diagnosis. I have great socks but nothing for my fingers.


islandgal
7 months ago

I wear thick socks in bed! Lovely.got some heatholders in too.hands are harder to sort …have sore inflamed skin so have to protect with plasters which the buggers just fall off in time! Tried emoliant cream and a natural balm not greatly helpful.still always got cold hands .nerve pinching from neck on left hand so its permantly ice cold which just adds to my situ , so at mo i need heating on and lay hands on the rads , gloves on too.omg what a palava it is to have this raynards lark .


islandgal
7 months ago

I wear thick socks in bed! Lovely.got some heatholders in too.hands are harder to sort …have sore inflamed skin from the chilblains so have to protect with plasters which the buggers just fall off in time! Tried emoliant cream and a natural balm not greatly helpful.still always got cold hands .nerve pinching from neck on left hand so its permantly ice cold which just adds to my situ , so at mo i need heating on and lay hands on the rads , gloves on too.omg what a palava it is to have this raynards lark .


islandgal
7 months ago

Oops twice sorry


us-emma
7 months ago

Spunky,

I noticed Reynauds this year after I started Adderall (amphetamine salts, IDK if the brand name is the same I the UK) for fatigue.

I probably had it before, as extremities were always cold- but noticed the blue fingers this year. They have had difficulty getting a pulse oxygen reading (% of oxygen in the blood measured by a sensor through the nail bed) when needed for an overnight hospital stay. That is when I knew it was really bad.

Wanted to share in case you didn’t know certain meds can make this condition worse. If changing the med is not an option for you you can try topical pain creams with Capsaicin (the oil from hot peppers that makes them spicy). They can help blood flow to the area.

Low blood flow to extremities can lead to peripheral nerve damage (vs the central, or Brain-Spinal Cord, nerve death that MS causes). So treating this in one way or another is a good idea to preserve your nerves. This type of peripheral nerve damage is also called ‘parathesias’ or ‘peripheral neuropathy ‘ and is common in patients with high blood pressure and diabetes.

HUGE caution to wash your hands post application and not touch your eye or lip for a few hours after application- as the ingredient will have the same effect as cutting a jalapeño and then touching your eye.

I find the cream mildly helpful but I have forgotten about the above warning and zapped myself a few times. So it is a mixed bag. The cream doesn’t have any other negative effects for me and is safe. In the US it is available at a drugstore- unsure about elsewhere.

Sometimes oral anti-inflammatories are given (aspirin, among others) to dialate capillaries in a more central way. I would advise seeking medical advice if you are going to take something orally (systemically) as those drugs can have other consequences, drug interactions and cause ulcers with long term use.

If topical treatment works for you it is generally considered safer. They do also make anti inflammatory creams with Aspirin, etc that might help- and would not cause the jalapeño effect- likely these are Rx only.

I hope that is helpful.

Take care,
Emma


spunky
4 months ago

Thanks everyone for your feedback! I know I am not alone.

Post Comment

You must be logged in to reply to this topic.